I have an SVT with a HR of 240 - 260 with varying frequency. It usually hits 1 - 2 times per months and lasts for 2 - 12 hrs. The severity also varies. Sometimes, I black out and have paralyzing chest and arm pain and other times, the pain is bearable and I can still move around. To date, it always corrects itself and I haven't had drug intervention. Can you tell me if this is life threatening? My impression is it's livable. I just need to adapt to it. I've had trouble with low potassium levels and think that might contribute to the onset.
It is hard for me to know if it is life threatening, but since you black out from the pain, it could be very dangerous if it occurs at the wrong place/time. These SVTs are usually responsive to medications which can decrease the frequency and severity of events, and are also usually eminently treatable by electrophysiologist who can ablate the focus of the tachycardia so that it does not recur at all.
What is an elctrophysiologist? I have seen a lot of cardiologists. I've had all the standard tests, EKG, ECG, Holter monitor. I'm not seeing anyone right now. I was getting pretty discouraged by the "you're imagining it" line -- it's been recorded by the holter monitor, so I'm sure I''m not imagining it.
An electrophysiologist is the heart doctor who specialises in the electrics of the heart. One of my cardio nurses likened cardiology to some building tradespeople... the "electrician" deals with the rhythms and electrical messages of the heart. The "plumber" deals with the valves and blood vessels. The builder deals with the structure, the muscle itself. For me, I have arrhymias caused by the muscle structure being affected by a virus, aso I see primarily an "electrician"(electrophysiologist), and increasingly, the "builder" (transplant team)... I hope my memory hasnt made my understanding and description here inaccurate, and that my layman's explanation is helpful.
I think you need to see an EP and start taking some kind of meds to control your heart rate. Before my ablation, I suffered from a-fib, a-flutter and v-tach. Whenever my heart rate went up to 250-300 I would get crushing chest pains and pass out. I was put on event monitors to capture these events. My EP insisted on an ablation. The meds were no longer controlling my heart rate. I was told that it was dangerous for me to have such a high rate and passing out by several different EP's. You need to get this under control.
Good Luck. Wishing you well and wishing you enough...
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.